Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 166, NWS Jacksonville, FL

June 30, 2001Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2001, 6:30 PM EDT for Suwannee County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 30, 2001, 6:30 PM EDT (22:30 UTC)
Expired
Jun 30, 2001, 7:15 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2043 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 302230
SVRJAX
FLC121-302315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 715 PM EDT

* AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
  SOUTHWEST OF BRANFORD...OR ABOUT 12 MILES NORTHWEST OF BELL...
  MOVING NORTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT...
  BRANFORD...
  OBRIEN...
  MCALPIN...
  HOUSTON AND WELLBORN...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

LAT...LON 2986 8309 2984 8288 3029 8277 3032 8306

$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:25 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 2:25 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT SAT JUN 30 2001

CURRENTLY...HIGH PRES RIDGE WAS N OF THE FA WITH A WEAK 1016 MB LOW
PRES CENTER APPROX 60NM S OF PNS. ATLC SEA BREEZE KICKING OFF
SHOWERS AND THUNDERSTORMS OVER THE COASTAL COUNTIES WITH AFTN
HEATING HELPING TO INITIATE STORMS INLAND. FAIRLY UNIFORM CU
DEVELOPMENT OTHERWISE OVER INLAND COUNTIES AND EXPECT FURTHER
HEATING/ATLC SEA BREEZE TO IGNITE CONVECTION REMAINDER OF AFTN.
SHORT TERM AFFECT OF COMPLEX OF SHOWERS AND STORMS OVER THE FL
PANHANDLE WILL BE CANOPY OF CIRRUS SPREADING OVER THE WERN COUNTIES.

FORECAST...IT APPEARS THE ETA IS DOING A FAIRLY GOOD JOB WITH
CONVECTION OVER THE REGION AT THIS TIME SO WILL FOLLOW CLOSELY TO IT
WITH THIS PACKAGE. MODELS ARE SIMILAR DRIFTING THE SFC RIDGE LOCATED
TO OUR N INTO N FL BY MON AS A FAIRLY STRONG COLD FRONT MOVES OVER
THE MID ATLC STATES MON MORNING. SOMEWHAT DRIER AIR IS EXPECTED OVER
THE FORECAST PD PRIMARILY OVER THE SRN HALF OF THE CWA SO LOOKS LIKE
RAIN CHANCES ARE DECREASING THERE. ALOFT...5H RIDGE WILL BEGIN TO
BUILD OVER THE AREA AND THEN DRIFT SWD LATE MON. EXPECT SEA BREEZES
TO BE MAIN PLAYERS NEXT 2 DAYS TO DEVELOP CONVECTION DUE TO LIGHT
BOUNDARY LAYER WINDS BUT LOOKS AS THOUGH ATLC SEA BREEZE WILL BE THE
DOMINATE ONE. STEERING WINDS WILL ALSO SLACKEN AND SHIFT SLOWLY SW
SUN AND MON GIVING COASTAL COUNTIES PRETTY SIMILAR POPS TO INLAND
AREAS. GUIDANCE TEMPS AND POPS ARE CLOSE AND LOOK REASONABLE
ALTHOUGH FWC POPS MAY BE SLIGHTLY TOO DRY OVER INLAND AREAS.

MARINE...SE TO S WINDS AOB 15 KT TO CONTINUE THROUGH SUN THEN
SHIFTING SW OVER THE NRN WATERS MON AS RIDGE SINKS SWD. NEW AVN RUN
INDICATES COLD FRONT TO DROP S TO NEAR SAV ON TUE...WHICH IS IN
AGREEMENT WITH THE 00Z MRF AND THE NEW UKMET RUN. MODELS THEN TEND
WASH OUT THE FRONT THEREAFTER. WILL MAKE A FEW MINOR CHANGES TO THE
EXTENDED MARINE.

EXTENDED...BROAD TROUGHING REMAINS OVER THE ERN U.S. DURING MOST OF
THE EXTENDED PD. AVN AND MRF BRING A STRONG 5H LOW OVER SERN CANADA
TOWARD MID WEEK WHICH WILL DEEPEN E COAST TROUGH AND BRING PERHAPS
A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE FA BY FRI.
OVERALL NOT EXPECTING MUCH CHANGE TO THE CURRENT EXTEND FORECAST.

PRELIM
AMG 72/89/71/91 3524
SSI 75/87/75/88 2323
JAX 72/90/72/90 2423
GNV 71/90/71/91 3423 02

.JAX...
FL...NONE.
GA...NONE.

ARS

In the hours before

Special weather statement, Jun 30, 12:30 PM EDT, 6 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT SAT JUN 30 2001

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...

A MOIST SOUTHEAST FLOW WILL CONTINUE ACROSS NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING AND PRODUCE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE STRONGEST STORMS WILL BE
OVER INTERIOR COUNTIES...ESPECIALLY TO THE WEST OF US 301.

THE STORMS WILL MOVE TOWARDS THE NORTH AT 10 TO 15 MPH. SOME INLAND
LOCATIONS WILL RECEIVE HEAVY RAINFALL BETWEEN 1 AND 2 INCHES IN A
SHORT PERIOD OF TIME. ISOLATED FLOODING OF LOW LYING AREAS OR AREAS
WITH POOR DRAINAGE WILL BE POSSIBLE.  IN ADDITION...FREQUENT DEADLY
LIGHTNING WILL OCCUR. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND
WIND GUSTS OVER 40 MPH. MOVE INSIDE AT THE FIRST SIGN OF THREATENING
SKIES OR SOUNDS OF THUNDER.

ONSHORE WINDS NEAR 10 MPH WILL BRING A CHANCE OF RIP CURRENTS AT
AREA BEACHES. SWIM AT GUARDED BEACHES IF VENTURING IN THE SURF.

MARINERS...A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL BE
CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 25 KNOTS OR
WATERSPOUTS. IF THREATENING WEATHER SUDDENLY DEVELOPS OR APPROACHES
YOUR LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR QUICKLY.

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:02 PM EDTSevere Thunderstorm WarningJAXColumbia28 min
Jun 30, 7:19 PM EDTSevere Thunderstorm WarningJAXSuwannee41 min
Jun 30, 7:36 PM EDTSevere Thunderstorm WarningJAXHamilton54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.